Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 28, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 1, 2011, 4:14 AM EDT. It took effect at Apr 2, 2011, 5:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 4:14 AM EDT (08:14 UTC)
- In effect from
- Apr 2, 2011, 5:00 AM EDT
- Expired
- Apr 3, 2011, 8:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
755 WHUS73 KGRR 010814 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 AM EDT FRI APR 1 2011 LMZ844>849-011615- /O.NEW.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 414 AM EDT FRI APR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 8 AM EDT SUNDAY. WINDS: WEST 15 TO 20 KNOTS SATURDAY. WAVES: 3 TO 5 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
218 WHUS73 KGRR 011503 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1103 AM EDT FRI APR 1 2011 LMZ844>849-012315- /O.CON.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1103 AM EDT FRI APR 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 8 AM EDT SUNDAY... WINDS: SOUTHWEST 10 TO 15 KNOTS TONIGHT VEERING WEST 15 TO 20 KNOTS TOWARD DAYBREAK. WAVES: BUILDING TO 2 TO 4 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
200
WHUS73 KGRR 012004
MWWGRR
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 PM EDT FRI APR 1 2011
LMZ844>849-020415-
/O.CON.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
404 PM EDT FRI APR 1 2011
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
8 AM EDT SUNDAY...
WINDS: WEST 10 TO 15 KNOTS TONIGHT VEERING WEST 10 TO 20 KNOTS
SATURDAY.
WAVES: BUILDING TO 2 TO 4 FEET TOWARD DAYBREAK...3 TO 5 FEET SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$
HTTP://WWW.WEATHER.GOV/GRR988 WHUS73 KGRR 020230 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 PM EDT FRI APR 1 2011 LMZ844>849-021030- /O.CON.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1030 PM EDT FRI APR 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 8 AM EDT SUNDAY... WINDS: WEST INCREASING TO 15 TO 25 KNOTS SATURDAY MORNING. WAVES: BUILDING TO 3 TO 5 FEET SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
939 WHUS73 KGRR 020824 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 424 AM EDT SAT APR 2 2011 LMZ844>849-021630- /O.CON.KGRR.SC.Y.0028.110402T0900Z-110403T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 424 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... WINDS: WEST TO NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS THIS MORNING. WAVES: BUILDING TO 3 TO 5 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 11:50 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 31, 11:50 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1150 PM EDT THU MAR 31 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(247 PM EDT THU MAR 31 2011) AN AREA OF LOW PRESSURE WILL TRACK SOUTHEAST THROUGH THE GREAT LAKES REGION FRIDAY INTO SATURDAY. THIS SYSTEM WILL KEEP THE AREA COOLER THAN NORMAL AND MAY PRODUCE SOME LIGHT RAIN OR SNOW. THE UNSETTLED WEATHER WILL LIKELY CONTINUE INTO EARLY NEXT WEEK AS A STRONG STORM APPROACHES FROM THE WEST. && .SHORT TERM...(247 PM EDT THU MAR 31 2011) (TONIGHT THROUGH SATURDAY NIGHT) THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE COVERAGE AND TYPE OF PRECIPITATION. MODELS CONTINUE TO SHOW THE MID LEVEL SHORT WAVE DIVING SOUTHEASTWARD THROUGH THE WESTERN GREAT LAKES REGION... INTO THE DEEP TROUGH ALONG THE EAST COAST. MOST MODELS SHOW RELATIVELY WEAK OMEGA...BUT THE MOISTURE DOES BECOME DEEP FOR SOUTHWEST MI 00Z SAT INTO 12Z SAT. THE NAM HAS A SPIKE IN THE OMEGA AT THE -15 DEG C LEVEL FROM KGRR TO KAZO 03Z TO 06Z SAT. THERE IS ALSO SOME WEAKNESS IN THE STABILITY FOR 750 MB PARCELS WHICH WOULD SUPPORT BRIEFLY HEAVIER PRECIPITATION IF THIS WOULD OCCUR. I WILL BUMP UP POPS TO LIKELY FOR ALL REGIONS FRI NIGHT. 00Z SAT SOUNDINGS SHOW TEMPS ABOVE FREEZING ROUGHLY ALONG AND SOUTH OF I96...BUT BY 06Z THIS WARMER LAYER BECOMES SHALLOWER. SO SNOW SHOULD BE THE MAIN PRECIPITATION TYPE. AT THIS TIME ONLY LIMITED IMPACTS EXPECTED AS TEMPERATURES WILL LIKELY REMAIN NEAR OR SLIGHTLY ABOVE FREEZING FOR MUCH OF THE NIGHT. && .LONG TERM...(247 PM EDT THU MAR 31 2011) (SUNDAY THROUGH THURSDAY) THERE LOOKS TO BE ONE MAIN WEATHER MAKER WILL BE A PLAINS LOW MOVING TOWARD THE GREAT LAKES EARLY IN THE PERIOD. THE GFS AND ECMWF HAVE BEEN IN PRETTY GOOD AGREEMENT WITH THIS SYSTEM AS IT DEVELOPS OVER KANSAS AND MOVES TOWARD NRN INDIANA. A STRONG SURGE OF WARM AIR WILL PUSH A WARM FRONT NORTH INTO NRN IL/NRN INDIANA BY MONDAY. LOOK FOR SOME LIGHT RAIN TO DEVELOP LATE SUNDAY AND CONTINUE SUNDAY NIGHT. WE INCREASED POPS TO LIKELY SUNDAY NIGHT AND KEPT A MIX OF RAIN AND SNOW IN THE GRIDS OVER THE NRN CWA. QUITE A BIT OF INSTABILITY IS PROGD MONDAY SOUTH OF I-96 AND ESPECIALLY SOUTH OF THE CWA WITH LI/S IN THE -5C RANGE. THE REASON FOR THIS IS THAT THE WARM FRONT MOVES INTO LOWER MICHIGAN WITH A SLIGHTLY NWD TRACK OF THE LOW. WE ADDED A THUNDER MENTION MONDAY ACROSS THE SRN HALF OF THE CWA TO ACCOUNT FOR THIS. A SECONDARY LOW MOVING ALONG THE TRAILING COLD FRONT SHOULD KEEP PCPN IN THE CWA THROUGH MONDAY NIGHT RESULTING IN MIXED RAIN AND SNOW. THE 12Z GFS SHOWS A LARGE WARM WEDGE ABOVE 900 MB MONDAY NIGHT WITH SFC TEMPS NEAR FREEZING OVER THE NRN CWA. GIVEN THE SNOW STILL ON THE GROUND IN THAT AREA WE ADDED A FZRA MENTION FOR THE NRN TIER MONDAY NIGHT. COLDER AIR WILL FLOW IN BEHIND THE DEPARTING STORM TUESDAY. THE RAIN/SNOW MIX STILL LOOKED REASONABLE. DRY WX THEN EXPECTED TUESDAY NIGHT THRU THURSDAY AS HIGH PRESSURE MOVES IN. && .AVIATION...(1150 PM EDT THU MAR 31 2011) VFR WILL CONTINUE TO PREVAIL TONIGHT AND FRIDAY. SOME CLOUDS AND LIGHT RAIN SHOWERS OR SPRINKLES/VIRGA ASSOCIATED WITH THE APPROACHING SYSTEM SHOULD ARRIVE FROM THE WEST FRIDAY AFTERNOON. HOWEVER THE AIR MASS CURRENTLY IN THE PLACE OVER MI IS EXTREMELY DRY SO CLOUDS BASES SHOULD REMAIN ABV 4K FEET WITH VSBYS AOA 6SM THROUGH 00Z SAT. WE MAY SEE CIGS/VSBYS LOWER INTO THE MVFR CATEGORY AFTER 06Z SAT. && .MARINE...(247 PM EDT THU MAR 31 2011) MAY NEED SMALL CRAFT ADVISORIES SATURDAY INTO SATURDAY NIGHT AS WINDS STRENGTHEN OUT OF THE WEST. 12Z NAM SHOWS THE MIXING HEIGHTS TAPPING INTO THE 20 KNOT RANGE FOR KMKG. OTHERWISE NEARSHORE IMPACTS APPEAR MINIMAL && .HYDROLOGY...(247 PM EDT THU MAR 31 2011) A RISK FOR HEAVIER PRECIPITATION EXISTS SUNDAY NIGHT INTO MONDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: 93 AVIATION: MEADE MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Mar 31, 5:23 AM EDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 523 AM EDT THU MAR 31 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 523 AM EDT THU MAR 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK LOW PRESSURE SYSTEM MAY BRING SOME LIGHT SNOW TO THE AREA FRIDAY NIGHT INTO SATURDAY. ANY ACCUMULATIONS OF WILL BE LESS THAN AN INCH. MORE SUBSTANTIAL SNOWFALL WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT...ESPECIALLY ACROSS CENTRAL LOWER MICHIGAN. A LOW SWINGING THROUGH THE SOUTHERN GREAT LAKES WILL BE RESPONSIBLE FOR BOTH RAIN AND SNOW. LATER FORECASTS WILL BE DETAIL WHETHER THE SYSTEM TRENDS MORE TOWARD RAIN OR MORE TOWARD SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-010930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 523 AM EDT THU MAR 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PERIOD OF HIGHER WINDS AND WAVES ARE EXPECTED FRIDAY NIGHT INTO SATURDAY BEHIND A DEPARTING LOW PRESSURE CENTER. WAVES MAY REACH HEIGHTS HAZARDOUS TO SMALLER CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.